# SDR JIKA11102701

- Difficulty date: October 20, 2011
- Submitted: October 27, 2011
- Operation: Air carrier
- Aircraft: N566UP
- Make and model: Swrngn SA227AT
- Aircraft serial: AT566
- Aircraft time: 21,955 hours, 22,524 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF PILOT REPORTED THAT THERE APPEARED TO BE SMOKE IN THE COCKPIT.  THE PILOT PROCEEDED WITH THE EMERGENCY CHECKLIST AND CONCLUDED IT WAS COMING FROM THE BLEED VENTS.  THE PILOT PROCEEDED TO TURN OFF THE BLEED AIR AND USED THE CABIN DUMP SYSTEM TO CLEAR THE SMOKE.  THE PILOT DECLARED AN EMERGENCY, RETURNED TO SDF AND LANDED WITHOUT INCIDENT.  SDF MAINTENANCE INSPECTED THE AIRCRAFT BLEED AIR SYSTEM GROUND RUN THE ENGINES WITH THE BLEED AIR AT MAX HOT, COULD NOT DUPLICATE THE SMOKE IN THE COCKPIT.  THE PILOT REPORTED TO MAINTENANCE THAT THE SMOKE WAS ODORLESS AND SEEMED MORE APPARENT FROM THE RIGHT BLEED AIR SYSTEM.   AS A PRECAUTION THE RIGHT BLEED AIR SYSTEM WAS DEFERRED PER THE MEL 21-20-00.  CVG MAINTENANCE ON 10/26/2011 INSPECTED THE AIRCRAFT BLEED AIR DUCTS AND TUBING FOR EVIDENCE OF HEAT DAMAGE NO DAMAGE WAS FOUND.  GROUND RUN COMPLETED WITH THE BLEED HEAT ON MAX HEAT FOR 20 MINUTES NO EVIDENCE OF SMOKE NOTED.  NO EVIDENCE OF SMOKE HAS BEEN REPORTED ON SUBSEQUENT FLIGHTS.  SUSPECT CONDENSATION IN THE BLEED AIR SYSTEM GAVE THE VISUAL EFFECT OF SMOKE.
